MAUDE Adverse Event Report: BECTON DICKINSON BD LUER-LOK¿ SYRINGE WITH NEEDLE; HYPODERMIC SYRINGE AND NEEDLE

BECTON DICKINSON BD LUER-LOK¿ SYRINGE WITH NEEDLE; HYPODERMIC SYRINGE AND NEEDLE
Catalog Number 303020
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: n/a.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer-lok¿ syringe with needle had a crack in the barrel.Found during use.No serious injury or medical intervention noted.
 
Additional Manufacturer Narrative
Correction information on "date received by manufacturer:" the following field has been updated.Date received by manufacturer: 11/20/2017.
 
Additional Manufacturer Narrative
Investigation results: one 3ml syringe with needle and open convenience pack was received by bd canaan and confirmed to be from batch #7220010 (p/n 303020).A crack was observed between approximately ½ ml to the 2ml markings.Cracked barrel is a rejectable condition as per product specification.A device history record review for 3ml syringe batch 7130877 (p/n 304740): bulk non-sterile as well as for finished product 3ml syringe with 22gx1 needle lot # 7220010 (p/n 303020) showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Based on the evaluation performed, bd was able to confirm the customer¿s indicated failure.Root cause and capa not required based on severity and occurrence level defined for this complaint.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK¿ SYRINGE WITH NEEDLE
Common Device Name
HYPODERMIC SYRINGE AND NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key7115865
Report Number2243072-2017-00397
Device Sequence Number11136867
Product Code FMF
UDI-Device Identifier30382903030201
UDI-Public30382903030201
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Pharmacist
Device Catalogue Number303020
Device Lot Number7220010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Initial Date Received by Manufacturer 11/02/2017
Supplement Date Received by Manufacturer11/20/2017
11/20/2017
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date01/31/2018
05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;